MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of a pipeline device that encountered resistance during delivery then failed to open in the distal section and incomplete opening middle section of the device.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the right ophthalmic artery segment with a max diameter of 16.72mm and a 8.95mm neck diameter.The landing zone (artery size) of 4.37mm distal and 5.12mm proximal.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered and had a platelet reactivity units (pru) level of 170.The angiographic result post procedure was normal.It was reported that the system was advanced to the m2 segment of the middle cerebral artery.The ped2-500-30 flow-diverting stent was advanced through the xt27.When the stent passed through the cavernous sinus segment, the operator reported significant resistance.After appropriate reduction of tension, the tip end of the flow-diverting stent was further advanced to the straight segment of m1.By pushing against the guidewire and retracting the xt27, the tip end of the stent was deployed.Approximately 5 mm of the stent was deployed; however, the tip end of the stent did not open.Deployment was continued with additional length and a certain amount of tension applied.The middle segment of the stent was able to partially open, while the tip end still demonstrated poor opening.The stent was entirely retracted into the internal carotid artery.Despite overall increases and decreases in tension, the issue could not be resolved.Subsequently, the ped2 stent and xt27 were removed together.The procedure was successfully completed after replacing them with a new flow-diverting stent and xt27.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The pipeline was not used for any indication that is not approved (off-label).Ancillary devices include a.14 neuro guidewire, ton-bridge silver snake da + xt27.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.No causes or contributing factors for the event were identified.Resistance was noted in the distal section of the catheter.The catheter was flushed per ifu during the procedure.The pipeline was not placed in a vessel bend when it failed to open, and no additional steps or other devices (such as resheathing, wire or catheter manipulation, or balloon use) were attempted to open the pipeline.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24686762
Report Number2029214-2026-00512
Device Sequence Number21333244
Product Code OUT
UDI-Device Identifier00763000449582
UDI-Public(01)00763000449582(17)280611(10)D045062
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberD045062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/02/2026
05/20/2026
06/10/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/29/2026
06/10/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale